MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816500
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties and a shaft break occurred.A percutaneous coronary intervention (pci) was performed on an 85% stenosed mid right coronary artery (rca).A 5.00 x 16mm synergy megatron was selected for treatment due to the vessel being 5.5mm large.The lesion was predilated and the stent was advanced and successfully deployed at 11 atmospheres for 20 seconds in the rca.Following stent deployment, the stent balloon was pulled at a double negative pressure, and the balloon was attempted to be removed.However, the balloon got hung up in the proximal part of the 6fr jr4 non boston scientific guide catheter.Another attempt to pull negative and pull the balloon out with great force was attempted, but the shaft of the balloon broke.It was noted that vacuum was held during withdrawal until the fracture occurred.It was noted that the target lesion was not tortuous, but the right subclavian vessel that the user was working through was very tortuous.Everything (guide catheter, wire, and balloon) was removed out of the patient.It was noticed that the balloon was still stuck in the tip of the guide, and that the balloon was fully deflated.The shaft break was noticed to be just proximal to the balloon.It was noted that there was no obvious damage observed other than the shaft fracture, and after the fact of stent deployment.The procedure was successfully completed and no patient complications resulted in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a synergy megatron mr us 5.00 x 16mm stent delivery system catheter.A visual and tactile examination of the hypotube shaft found multiple kinks and multiple hypotube breaks.The first hypotube break was located just distal to the strain relief and the second break was located 1cm distal to the wire exchange port.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found multiple kinks along the shaft polymer extrusion.Device analysis found that the device was broken at multiple locations, multiple hypotube and shaft polymer extrusion kinks were also noted.
 
Event or Problem Description
It was reported that a shaft break occurred.A percutaneous coronary intervention (pci) was performed on an 85% stenosed mid right coronary artery (rca).A 5.00 x 16mm synergy megatron was selected for treatment due to the vessel being 5.5mm large.The lesion was predilated and the stent was advanced and successfully deployed at 11 atmospheres for 20 seconds in the rca.Following stent deployment, the stent balloon was pulled at a double negative pressure, and the balloon was attempted to be removed.However, the balloon got hung up in the proximal part of the 6fr jr4 non boston scientific guide catheter.Another attempt to pull negative and pull the balloon out with great force was attempted, but the shaft of the balloon broke.It was noted that vacuum was held during withdrawal until the fracture occurred.It was noted that the target lesion was not tortuous, but the right subclavian vessel that the user was working through was very tortuous.Everything (guide catheter, wire, and balloon) was removed out of the patient.It was noticed that the balloon was still stuck in the tip of the guide, and that the balloon was fully deflated.The shaft break was noticed to be just proximal to the balloon.It was noted that there was no obvious damage observed other than the shaft fracture, and after the fact of stent deployment.The procedure was successfully completed and no patient complications resulted in relation to this event.It was further reported that the balloon was bound up at the distal end of the guide.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14548633
Report Number2134265-2022-06180
Device Sequence Number17800424
Product Code NIQ
UDI-Device Identifier08714729985648
UDI-Public08714729985648
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2023
Device Model NumberH7493942816500
Device Lot Number0028748691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown